Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV and Parkinsons
Nov 25, 2005

Hi my question, is on friday the 18th my brother had an apppointment with a pulmonary specialist after a month of severe shortness of breath and pnuemonia like sighns. my brothers pulmonary specialist admitted him and did an emergency bronchial washing. they sent that to the labs, and it came back with pneumocystis carnni. my brother also has parkinsons disease. he was discharged yesterday from UC San Diego. my mom and i are trying to find any information out there on patients who have parkinsons and HIV, we are looking for statistics on drug reistence, if any of the antivral drugs interact with his parkinsons, and his medications. we also wanted to know if there are other patients with parkinson's that also have HIV. he does have an appointment to start treatment the 15th of december. please send any comments or help

thanks

Response from Dr. Henry

Parkinson's Disease can occur in patients with HIV infection. If HIV infection has involved the brain then some symptoms overlapping with Parkinson's can also be seen. Drugs like Sinemet, Artane, and Cogentin which are used for the treatment of Parkinson's Disease can usually be taken with antiretroviral meds (anti-HIV)though close monitoring is recommended. KH



Previous
Depression & anxiety
Next
Truvada and Sustiva

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement